Fever

  • 23 Replies
  • 16710 Views
*

Offline Andy Battaglia

  • *****
  • 8734
  • Gender: Male
  • Will thal rule you or will you rule thal?
Re: Fever
« Reply #15 on: May 01, 2007, 03:52:23 PM »
Hi Manal,

I don't think toxicity is a serious issue with hydroxyurea use in thal patients. The dosage is quite low in comparison to what is used in chemotherapy.

The excerpt below is from a presentation that was made at the Cyprus conference in November. If you go to this page on the TIF site and click on  Other Approaches to Clinical Management of Thalassaemia – M.D. Cappellini, you can see the whole presentation. There are many great articles that can be accessed through this page.

From http://www.thalassaemia.org.cy/Medical_Focus.htm#10th_International_Course_on_Clinical_Management_of_Thalassaemia


Quote
Hydroxyurea:
No toxicity at maximal dose (8-12 mg/kg/day).
–Stopfacial changesduring therapy.
–An increase in energy, exercise toleranceand feeling of well-being.
–No change in splenic size, but even decrease in the size of the spleen.
–Completely and rapidly transfusion-freeafter treatment.
–Good responsein 91.4%of the study subjects followed up for 7 years.
KarimiM, YavarianM. J PediatrHematol2006 TaherA, Sheikh MT. J PediatrHematolOncol.2006
Fetal Hbinduction


I think you should keep giving the natural supplements along with any other meds you decide to use. If you are going to the Egyptian conference I hope you can check out this particular presentation: 
Plant Extracts and Fetal Hb Production                (R. Gambari, Italy)
It sounds like it could be very enlightening.
Andy

All we are saying is give thals a chance.

*

Offline Zaini

  • *****
  • 3448
  • Gender: Female
  • Life is too short to be perfect.
Re: Fever
« Reply #16 on: May 01, 2007, 06:14:47 PM »
I am sorry manal you are going through all this,,,but i think hydrea is a good option, though i haven't used it on my daughter,, but i have seen even thal major patients using hydrea and with positive results,i think u may start hydrea or his low hb would sooner or later start effecting his bones (GOD forbid )as it's too low for a growing age kid..wish u best of luck with hydrea.

ZAINI.
^*^Xaini^*^

*

Offline jzd24

  • ****
  • 372
  • Gender: Female
Re: Fever
« Reply #17 on: May 05, 2007, 03:21:07 AM »
Manal, I wish I had information for you, but I don't know anything about hydroxyurea. I know you will do the very best for your son. He is lucky to have such a caring mother. I wish you strength in dealing with all the issues. Love, Jean 

*

Offline Manal

  • *****
  • 3100
  • Gender: Female
  • mother of thal intermedia child
Re: Fever
« Reply #18 on: May 05, 2007, 12:03:22 PM »
Thanks a lot Andy, Zaini and Jean for your support :hugfriend :hugfriend :hugfriend
I really appreciate it so much.

Ahmad has been taking it for 4 days now. The doctor told me to disolve the capsule in 5ml water and then give him 4ml only . The capsule is 500mg and Ahmad weighs 16 kg. i usually give it to him after lunch to avoid any gastric discomfort. In those 4 days, Ahmad started to feel pain in his stomach after one hour and this pain increases gradually, he becomes very sleepy (maybe like nauseia or dizziness) he really cannot explain his feeling. The most awful thing is that he cannot eat any thing at all even a candy (which is the world for him). For the last four days he didn't eat anything after 3p.m.  and i guess if we continue like this he will be losing weight. Some times he sweats a lot even he is not hot( like he is going down). I know that this are expected side effects from hydrea.

my question is: Does this mean that his body cannot tolerate the medicine so we should stop it OR the dose should be decreased OR i Should give it to him before he sleeps so all this side effect happenes during his sleep. But i am afraid from this last option cause i don't know what may happen during this time( maybe his blood preasure will decrease or.... i mean i am not mointering him and can not mointer him if any thing happened)

Have any body got any idea what to do ??????????????

Thanks a lot
Manal

*

Offline §ãJ¡Ð ساجد

  • Beta Thal Major
  • *****
  • 1991
  • Gender: Male
  • اَسّلامُ علیکم Peace be Upon you
    • Islamic Resources
Re: Fever
« Reply #19 on: May 05, 2007, 03:46:50 PM »
Hi Manal,

Better tell his doctors about it and ask for what measures to undertake if something happens to him if the reactions get severe.

Hoping that everything will be fine now and his body starts tolerating it.

Take care, Peace!
اَسّلامُ علیکم Peace be Upon you
§ãJ¡Ð ®âµƒ
Web Site

*

Offline Zaini

  • *****
  • 3448
  • Gender: Female
  • Life is too short to be perfect.
Re: Fever
« Reply #20 on: May 05, 2007, 07:01:55 PM »
Yes Manal,

Sajid is right , talk to his doctor about that,,it,s may be like body is taking time in adjusting with the med,sometime it happens, and then graduallybody becomes use to it.i think you can ask kathleen ,mom of olivia mary who i believe is taking hydrea,she is lauryn's cousin.You and Ahmed are in my prayers.

ZAINI.
^*^Xaini^*^

*

Offline Manal

  • *****
  • 3100
  • Gender: Female
  • mother of thal intermedia child
Re: Fever
« Reply #21 on: May 05, 2007, 09:59:21 PM »
Thanks Sajid and Zaini :hugfriend :hugfriend

I called his doctor and she told me to lower the dose to 3 ml and she agreed to give it to him before he sleeps though i am afraid if anything happened during his sleep. I told her that i will try this for three days and let her know the result. Guess i won't sleep today so i can keep an eye on him while he is sleeping

hope this works

manal

*

Offline KHALIFA

  • ****
  • 340
  • Gender: Male
  • ONE FOR ALL AND ALL FOR ONE
Re: Fever
« Reply #22 on: May 05, 2007, 10:16:25 PM »
Hi Manal
            am so sorry that your son go through all these am sure that tha HBG go down if there is fever and also the iron level also go up spicially with antibody drug ...
            i have good idea to you the summer holiday is too close and there is no school almost for three month why u don't go to italy and see Dr paola polchi and let her see your son belive me she is very kind Dr but i want from you to call her or send for her an E-mail to inform her that you are coming to see her and to check your son and if you don't have any body there to guide you to the hospital i can give you a phone number for my friend he can make areservation for you in a hotel for one week and it's near the hospital his name is ABO FARES if you decide to go to italy just tell me i can find his phone number ...
                                                    khalifa
                                            state of kuwait
RED_PILOT

*

Offline Manal

  • *****
  • 3100
  • Gender: Female
  • mother of thal intermedia child
Re: Fever
« Reply #23 on: May 15, 2007, 03:55:11 PM »
Hi Khalifa

I have just seen your post now by coincidence though i log in the forum at least twice a day :huh :huh. By the way this happened to me many times where there are new posts and i am not notified when i check the replies.

Any way, thanks for your reply. I think what you said is an excellent idea. Actually i thought of it two months ago and i emailed doctor Paola with all the information about Ahmad, even his pictures and i asked her if i should pay her a visit or not, but unfortunatly i didn't receive an  answer. Of course i know that she is a very busy person, but that what happened.

As of now Khalifa, i don't know what i will do. I am investigating the procedure of the retodifferntation so either to go for it or not. Also i am waiting to see if the hydroxyurea made any difference or not.  But to tell you the truth, i think that paying a visit to Italy will be a good thing to do. If i was able to go there,definetly i will need the assistance of your friend as i know nothing there. Thanks a lot Khalifa for your help. I really appreciate it and sorry for this late reply.

Manal


 

SMF spam blocked by CleanTalk